• Did any of you get the chemo side effect of lesions on the brain?

    Asked by GlassCal on Thursday, April 11, 2013

    Did any of you get the chemo side effect of lesions on the brain?

    If it was not for an MRI and a concurrent PET scan done for a sort of unrelated matter, I would not have been aware of this occurance...at all! My Oncologist and the MRI report both said this was a possible side effect of chemo treatments, migraines, prior unrelated trauma, etc. Still, eventhough I am symptom free other than what showed up on the MRI, my Oncologist is referring me to a Neurologist to make sure these lesions are not related to MS! MS?!! While I'm symptom free, I think I would rather have been hit with nausea rather than lesions on the white matter of my brain...YEEEIIIIIKES!!

    3 Answers from the Community

    • Nancebeth's Avatar

      YES! And thank goodness someone else has as well. I had headaches all through chemo and my oncologist said to wait a few weeks after chemo was over to see if they subsided before we did any further tests. Chemo ended August 17, 2012. Headaches did not stop. I had a brain MRI and got my results on September 6, 2012. I now suffer from migraines (thanks chemo...ugh) and also the MRI showed white lesions on my brain similiar to those of a stroke victim. So, yes, I have the lesions. I suffer from migraines, some dizziness, and a little bit of vertigo, which is all related to the "stroke brain" as I like to call it. I was referred to a neurologist who concurred. No MS, just brain trauma caused by chemo. The good news is that it may get better over time. The bad news is that it may not.

      Hopefully you don't have MS and just have the lesions from chemo.

      over 3 years ago
    • suebo's Avatar

      If you have read about some of the homeopathic cures you may want to try some of them to lessen the effects of these brain lesions. I have personally had great success with the Budwig Protocol and know many others who also have -- for many different problems. Flax seed oil seems to be a cure-all miracle --even for pets. It may help and it can only make you healthier so I would try it and see if after 6mos or so there is improvement. Good luck and God Bless.

      over 3 years ago
    • GlassCal's Avatar

      Thanks for the insight...and yes I've had a chance to calm down from that news! Also, I've been told by more than one person I know that this is what happened to Sheryl Crow. Since I first heard this news from my oncologist I have also remembered the other reasons why I could have the lesions, one of which is a side effect of chemo...this was also the first reason listed in the MRI report for the lesions as well...! While I still feel like the same ol' GlassCal...this is still a troubling side effect nonetheless...

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.